Do I feel ok because of the meds?

I started out with discoid lupus, then last year had a very bad flare, aches pains, deep tissue inflammation, low blood count, anaemia, etc etc, then diagnosed with SLE, I have been on steroids since then and they are slowly reducing while also taking azathroprine, to be honest I have not felt this good for nearly five years, I often wonder have they got it wrong or is it the meds that are propping me up completely and what will happen once the steroids stop?

7 Replies

oldestnewest
  • Hi, it sounds to me like you are responding well to the azathioprine...if you are still reducing your steroids and still feeling well then do not worry..the idea of azathioprine is to suppress the immune system and help control disease activity and so reducing the need for steroids...it is a bit of a balancing act and everyone responds according to their own brand of the condition..steroids long term are not good for anyone and where possible if we can stop them we should..azathioprine and other similar types of meds can either help us come off steroids altogether or allow us to find the lowest dose possible needed to keep things comfortable.So I would say enjoy your new feeling good status..dont worry about what will happen when you stop steroids as you will know from how you are feeling as you drop to each new dosage..if your symptoms start returning to any great extent whilst still tapering your steroid dose then report it to your dr/rheumy as either your azathioprine dose may need adjusting or you may be one of the few that need to remain on a low dose of steroid to keep control...good luck.x

  • Thanks for replying, I was on Hydroxychloroquine for the discoid lupus but I had an allergic relation to it, so when they diagnosed SLE they couldn't give me that hence the azathrioprine, was a bit wary at first but it seems ok, even though the doctor tells me that when she issues the prescription a big red warning flashes up on her screen! I can see how people become steroid dependant, on the full dose I was having I felt like I could climb Everest, I still feel great on half the original dose so hopefully I will stay like that as it reduces. The biggest challenge will be the summer if we ever get any sun that is lol

  • When i started taking Imuran ,i had been in pain for so so long.about a month into it i started to feel increasly better and then i started to feel better than i ever had .i was happy for the first time.i could do things all day.after two months i begged my doctor to let me go back to work.after three weeks i fell completely out of remission and i was left with happiness and my pain free days as just a distant memory.im still on imuran ,we increased it but also on Benlysta infusions now and steroid IV once a week .praying for a remission.i guess my advice would be that i know how good you feel but be mindful not to push it.it might feel so good you want to just "forget" about this whole Lupus thing.i know i did.but stay slow and steady my dear friend.hugs hugs hugs

  • Thanks for the reply, I I know exactly what you mean about feeling well, I often wonder if they got it wrong, I know they haven't but still, I can work all day and not even fall asleep in the evening I can get out of bed in the morning not wishing there were a few more hours! I have been on the steroids for 6 months and have 9 to go reducing 1mg a month, the azathroprine is now at 150mg in a day in two doeses. I know at some point there will be a blip but I am enjoying a 'normal' life until then. I hope you get a remission soon x x

  • Thank you my friend,i get it.Enjoy enjoy enjoy.all of sudden i could do things all day.i could hug my daughter,give her a bath, do things all day.it was wonderfull.They have increased my dose so mabye that'll help.im on 200mg now with everything else.hugs

  • That's the meds, be thankful they work and symptoms have improved. We all hope for remission but meanwhile we are happy to at least not be in pain and be able to live more or less ok. Until there's a cure, meds rule with lupus. Take it easy, don't overdo it, you'll go back to feeling ill pretty swiftly if you do that.

  • I also feel quite good , abit tired but that's due to over doing it abit. Other than that I feel ok I feel grate, better. Have the odd pain here ad there but guess the meds r working :)

You may also like...